Alert archive / Colorado / River Flood Warnings in 2025
River Flood Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Oct 14, 2025, 1:01 PM MDT for Rio Grande County, Colorado. It took effect at Oct 14, 2025, 6:00 PM MDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2025, 1:01 PM MDT (19:01 UTC)
- In effect from
- Oct 14, 2025, 6:00 PM MDT
- Expired
- Oct 15, 2025, 12:08 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande near Del Norte (DNRC2).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08220000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
789
WGUS45 KPUB 141901
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo CO
101 PM MDT Tue Oct 14 2025
...The National Weather Service in Pueblo CO has issued a Flood
Warning for the following rivers in Colorado...
Rio Grande near Del Norte
.Upstream flood flows on the South Fork Rio Grande will move through
the Rio Grande through Del Norte this evening. The river is expected
to crest at or slightly above flood stage this evening.
For the Upper Rio Grande River...including Rio Grande near Del
Norte...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
Next issuance statement time late tonight at 115 AM MDT.
&&
COC105-150715-
/O.NEW.KPUB.FL.W.0003.251015T0000Z-251015T1200Z/
/DNRC2.1.ER.251015T0000Z.251015T0000Z.251015T0000Z.UU/
101 PM MDT Tue Oct 14 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande near Rio Grande near Del Norte.
* WHEN...From this evening to tomorrow morning.
* IMPACTS...At 5.5 feet, Minor Flood. The Del Norte Riverwalk Trail
floods.
* ADDITIONAL DETAILS...
- At 11:45 AM MDT Tuesday the stage was 5.2 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise to a crest of 5.5
feet this evening.
- Flood stage is 5.5 feet.
- Flood History...This crest compares to a previous crest of
5.5 feet on 06/18/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3772 10646 3772 10636 3767 10621 3762 10627
3765 10636 3765 10646
$$
Hodanish1 follow-up statement
393
WGUS85 KPUB 150608
FLSPUB
Flood Statement
National Weather Service Pueblo CO
1208 AM MDT Wed Oct 15 2025
...The Flood Warning is cancelled for the following rivers in
Colorado...
Rio Grande Near Rio Grande near Del Norte affecting Rio Grande
County.
COC105-150715-
/O.CAN.KPUB.FL.W.0003.000000T0000Z-251015T0608Z/
/DNRC2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1208 AM MDT Wed Oct 15 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Rio Grande Near Rio Grande near Del Norte.
* ADDITIONAL DETAILS...
- At 11:45 PM MDT Tuesday the stage was 4.9 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to fall to 4.6 feet by 7 AM
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am MDT)
Location Stg Stg Day/Time Thu
Rio Grande
Rio Grande near Del Nort 5.5 4.9 Tue 11 pm MD 3.3
&&
LAT...LON 3772 10646 3772 10636 3767 10621 3762 10627
3765 10636 3765 10646
$$
EhrWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 11:31 AM MDT, 1 hour 30 minutes earlier. Its key messages:
- The Flash Flood Risk continues for the eastern San Juan and the Upper Rio Grande Valley, where our Flash Flood Watch has been extended through midnight tonight.
- Widespread showers and thunderstorms are expected over the high country today, with isolated showers and storms over the plains.
- Locally heavy rain/isolated Flash Flood potential may last through Wednesday evening across the eastern San Juan mountains, associated with strong to severe thunderstorms.
- More thunderstorms possible for the remainder of the mountains and southeast plains Wednesday and Thursday with strong to severe storms possible Thursday on the plains.
Area forecast discussion, Oct 14, 11:31 AM MDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT Tue Oct 14 2025 .KEY MESSAGES... - The Flash Flood Risk continues for the eastern San Juan and the Upper Rio Grande Valley, where our Flash Flood Watch has been extended through midnight tonight. - Widespread showers and thunderstorms are expected over the high country today, with isolated showers and storms over the plains. - Locally heavy rain/isolated Flash Flood potential may last through Wednesday evening across the eastern San Juan mountains, associated with strong to severe thunderstorms. - More thunderstorms possible for the remainder of the mountains and southeast plains Wednesday and Thursday with strong to severe storms possible Thursday on the plains. && .SHORT TERM /THROUGH TONIGHT/... Issued at 316 AM MDT Tue Oct 14 2025 Currently.. Widespread showers have spread across much of south central and southeastern Colorado early this morning, with radar and MRMS data showing returns over large portions of both the high country and the plains. Heaviest precipitation still looks to be falling over the San Juans, though precip types have switched to snow down to around 10,000ft or so as of 2 AM. Wolf Creek Pass has been reporting snow since 11:00 PM. Leadville is still reporting rain, though they are 33/32 as of 2 AM, and are likely to switch over soon as well. Temperatures across the high country are continuing to fall, and dewpoints are remaining steady in the 30s and 40s. On the plains, temperatures are in the 40s and low 50s, with dewpoints also in the 30s and 40s. Low clouds are present across the area. Winds are weak and are mainly southerly. Today and Tonight.. Our main forecast concern for today will continue to be rain and flooding concerns over the high country, specifically, over the San Juan Mountains. This range received over 4 inches of rain over the weekend, and an additional 1-2 inches of rain and snow from Monday into Tuesday morning. A lull is expected from around 8 AM through around 2 PM today, before showers and thunderstorms are likely to return to the area. Torrential rain will be possible on top of areas that are already saturated, and waterways that are already running high. The main difference in flood chances for this afternoon and this evening from what we've seen the past several days is that thunderstorms are expected. This will mean higher instantaneous rain rates, which could lead to increased flooding concerns depending on where storms develop, move, and how waterways are effected. Rocks, debris, and mud on roadways will continue to be risks, along with fast moving water through waterfront campgrounds and parks. Life threatening flooding will continue to be a risk through the rest of today and into tonight, and our Flash Flood Watch for the San Juans and the Upper Rio Grande Valley has been extended through midnight tonight. Accurate estimates for rainfall amounts will begin to be harder to predict with the introduction of thunderstorm chances, but 1-2 inches of rain on areas that storms move over will certainly be possible today and tonight. PWATs look to be at their highest through around 8AM this morning, which is when the last of the PWATs of 300 to 400% of normal and strongest warm rain process type of surge pushes through the area. High res models suggest a lull for a good portion of the forecast area from around 8 AM through 2 PM, before showers and thunderstorms return to both the high country and the plains. Models suggest that the most intense wave of storms will likely push through the San Juans late this afternoon and into the evening hours. Nearly 1000 J/Kg of CAPE is forecast over the eastern San Juans this evening, suggesting that a few stronger storms may be possible out that way, and certainly some heavy rain makers. Hikers and campers should use extreme caution near waterways in the San Juans this evening and have multiple ways to receive warnings! Other than widespread showers and storms for the high country, and isolated to scattered storms for the plains, expect warmer temperatures than yesterday and partly to mostly cloudy skies. Temperatures look to climb into the 60s for mountain valleys and 70s on our plains. Breezy south winds with gusts to around 30 mph are likely on the plains, especially for our far eastern plains this afternoon. Overnight lows will be warmer tonight with most of our plains only cooling into the 50s and low 60s, and mountain valleys staying in the 40s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 316 AM MDT Tue Oct 14 2025 Moist southwest flow will continue through Thursday ahead of the western U.S. upper low which will lift through the Great Basin and glance by to our north on Thursday. This will continue to funnel 200% of normal precipitable waters into the eastern San Juan mountains in upslope flow on Wed. As a dry slot works in, along with cooling aloft with the approaching trough, rainfall will become more convective in nature, with sufficient shear present for strong to severe thunderstorms across the eastern San Juan mountains again Wednesday. Storm motions will be swift to the northeast around 40- 50 mph which could help mitigate the flash flood potential over the already saturated conditions. However, the potential for training storms with high rainfall rates will remain high. It is possible we will need another round of flash flood watches for the eastern San Juans, but will hold off on further extensions until we see how things evolve. Elsewhere, it will be windy and warm as lee troughing enhances deep southerly winds across the plains. Will need to monitor the position of a developing dry line across the plains on Wednesday, though at least for now, CAPE still looks limited. This will change on Thursday as the upper trough passes to our north and southerly flow has a chance to advect 50 dewpoints northward into southeast CO. CAPE could be running around 1000 J/kg with deep layer shears of 50+ kts. Damaging winds and hail would be the primary risks east of a line from La Junta to Kim, though this positioning is still prone to change. Meanwhile, western areas should start to dry out on Thursday as flow aloft becomes more westerly. A cold front will drop through the plains Thursday night with a crisp cool morning expected on Friday. Some of the mountain valleys will drop into the upper teens to lower 20s, and we may see some patchy frost if winds decrease quickly enough along the higher terrain of the I-25 corridor. Temperatures on Friday will cool around 5 to 10 degrees from the previous day. The weekend into early next week looks dry and seasonal with near normal temperatures. Latest model blend shows the best chance (20-50%) for frost or a light freeze Sunday morning along the I-25 corridor and adjacent plains but Sat morning could also be affected on the Palmer Divide. Warmer temperatures return for Monday as upper ridging transitions back to southwest flow ahead of the next approaching western U.S trough/low pressure system. -KT && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1118 AM MDT Tue Oct 14 2025 VFR conditions are near certain during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. Isolated thunder will be possible at KALS this afternoon, but storms should be moving fairly quickly to the northeast. Winds this afternoon will be breezy from the southwest. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for COZ067-068. && SHORT TERM...EHR LONG TERM...KT AVIATION...HODANISH
Hazardous weather outlook, Oct 14, 11:00 AM MDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Tue Oct 14 2025 COZ058>089-093>099-151700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Tue Oct 14 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Flooding and Flash Flooding will still be possible in the San Juans the rest of today and into tonight. Up to another inch of rain, with locally heavier amounts, is forecast to fall on already saturated areas of the eastern San Juans and the Upper Rio Grande Valley through late tonight. This additional rainfall could quickly lead to life threatening flooding, road washouts, damage to infrastructure, rock, mud, or debris slides on roadways, or fast moving water through waterfront parks and campgrounds in nearby creeks, streams, tributaries, and rivers. Hikers and campers should avoid waterways today, and especially tonight, as flooding and evacuation can be extremely dangerous during the nighttime hours. Please have a way to receive life saving Flood Warnings today and tonight if you are in this area, and never drive through moving water! Road closures were in effect Tuesday morning over parts of the San Juans. Please monitor the CDOT web sites for updated road conditions, or dial 5-1-1 for roadway information. Snow is expected for elevations above 10,000 feet today, with snow levels rising to 12,000ft during the daytime hours, and falling back down to 10,000 feet this evening. Roads are likely to remain mainly wet throughout the daytime, but may become snow covered at night and early this morning. Snow amounts on grassy surfaces are expected to be generally less than an inch through today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms will be possible Wednesday across the Southwest mountains and San Luis Valley on Wednesday. Strong to severe storms will be possible over the far southeast plains on Thursday. Damaging winds to around 60 mph and hail around 1 inch in diameter will be the primary storm risks both days. Locally heavy rainfall will be possible with the more intense storms which may lead to a continued elevated risk of flash flooding across the eastern San Juan mountains where soils are saturated from recent heavy rains. Snow levels will continue to waver between 10000 and 12000 feet with a slushy inch or two possible across the higher elevations at times. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. Hodanish
In the hours before
Local storm report, Oct 14, 8:59 AM MDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
859 AM MDT Tue Oct 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM Flood 1 W South Fork 37.67N 106.64W
10/14/2025 Rio Grande CO Fire Dept/Rescue
3 homes are flooded in South Fork. The Rio
Grande in South Fork is above flood stage.
Highway 160 is closed between South Fork and
Pagosa Springs. Large amounts of water were
reported flowing over Highway 160 between
mile markers 157 and 185.
&&
HoThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 5:40 AM MDT | Areal Flood Warning | PUB | Mineral, Rio Grande | 9 hr |
Nearby
River Flood Warnings in Colorado, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.